Jul 11, 2007
I look horrible, with small arms, veiny legs, small thighs and bums. I have been taking viramune, lamivudine, zidovudine for the last 2.5yrs. My doctor decided that i replace zidovudine with abacavir. But i have read that abacavir has many side effects. Will abacavir help me regain lost fat. What should i do? thank you
| Response from Dr. Henry
I would check an HLA B5701 genotype and if negative you likely would not develop a serious side effect from abacavir. Switching to abacavir (or tenofovir as another alternative) may stabilize and possibly slowly reverse fat loss. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.